MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #6 RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #6 RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6265-5116
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Fall (1848)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left hip was revised.Patient fell and head dissociation was diagnosed (unknown which one caused the other).Intra-operatively, trunnion wear was noted.The stem, head, and liner were revised.Rep confirmed there are no allegations against the revised liner.Rep confirmed he will provide all pictures and documents available to him from the hospital and surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a citation stem which was mated with a lfit v40 cocr head was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection of the returned device indicated that the trunnion of the stem was severely worn.Damage is consistent with the loss of taper lock.Material analysis: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.This has been documented as part of capa.No further material analyses were performed.Clinician review: no medical records were provided for review with clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from stem.The event was confirmed by examination of the returned devices.Visual inspection indicated that damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc pr and capa pr.No further investigation for this event is required at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's left hip was revised.Patient fell and head dissociation was diagnosed (unknown which one caused the other).Intra-operatively, trunnion wear was noted.The stem, head, and liner were revised.Rep confirmed there are no allegations against the revised liner.Rep confirmed he will provide all pictures and documents available to him from the hospital and surgeon.Spoke with patient's wife who called patient hotline who was provided the product inquiry by the surgeon.Patient was playing golf and fell on right "buttocks" and two weeks later started feeling "something", went to surgeon and was immediately scheduled for surgery.She indicated revision required removal of "metal fragments".She indicated surgeon stated parts are part of a recall.Patient wants to know if confirm if parts subject to a recall.Patient is seeking compensation.
 
Event or Problem Description
It was reported that the patient's left hip was revised.Patient fell and head dissociation was diagnosed (unknown which one caused the other).Intra-operatively, trunnion wear was noted.The stem, head, and liner were revised.Rep confirmed there are no allegations against the revised liner.Rep confirmed he will provide all pictures and documents available to him from the hospital and surgeon.Spoke with patient's wife who called patient hotline who was provided the product inquiry by the surgeon.Patient was playing golf and fell on right "buttocks" and two weeks later started feeling "something", went to surgeon and was immediately scheduled for surgery.She indicated revision required removal of "metal fragments".She indicated surgeon stated parts are part of a recall.Patient wants to know if confirm if parts subject to a recall.Patient is seeking compensation.Update 15-feb-2023: this pi is for the right hip.Patient was revised to remove "metal fragments" and recall inquiry.
 
Additional Manufacturer Narrative

Brand Name
CITATION TMZF HA STEM #6 RIGHT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key15154612
Report Number0002249697-2022-01141
Device Sequence Number20182175
Product Code LPH
UDI-Device Identifier07613153074397
UDI-Public07613153074397
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2013
Device Model Number6265-5116
Device Catalogue Number6265-5116
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2022
Supplement Date Received by Manufacturer10/11/2022
02/17/2023
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date11/02/2022
03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight125 KG